advertisement
Question
Posted by: XXX | 2011-05-29

Epilim, weight gain and antidepressants

Hi

I''ve been treated for depression and anxiety and panic disorder. First I was put on trepeline, then wellbutrin came along that helped with my anxiety and panic attacks (went trhough lotsa meds before finding something that works on me.) I was quite happy with that combo but ended up with 2 seizures in one month, which was due to wellbutrin''s side effect. So here I am stuck on Epilim since last week and that seems to have some crazy side effects. So far I have a double vision, trembling hands, difficuly writting and co ordination. I''m almost feeling like i''m going forgetting words when i speak and end up stuttering which embarasses me. Regarding the Epilim and weight gain though, what exactly causes that weight gain. Is it just the appetite or does the meds affect ones metabolism. Will i be ever able to maintain my current weight if i just exercise? The food cravings are insane. I feel like i''m always hungry.

Sorry for this long essay but thank you in advance.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Several mechanisms have been suggested, of which impairment of fatty acid breakdown by the body and a resulting increase in insulin secretion have been supported by clinical studies.

Therefore, an increase in insulin levels together with a decrease in glucose levels may cause weight gain, possibly by stimulating the appetite.

However, it may be that you have gained weight for some other reason.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2011-05-30

Several mechanisms have been suggested, of which impairment of fatty acid breakdown by the body and a resulting increase in insulin secretion have been supported by clinical studies.

Therefore, an increase in insulin levels together with a decrease in glucose levels may cause weight gain, possibly by stimulating the appetite.

However, it may be that you have gained weight for some other reason.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement